Format

Send to

Choose Destination
Chest. 1992 Apr;101(4):1033-7.

Sulfasalazine-induced pulmonary disease.

Author information

1
Department of Medicine, Northwestern University, Chicago.

Abstract

We report the findings in two patients with sulfasalazine-induced pulmonary disease. The first patient developed pulmonary interstitial fibrosis after more than 4 yr of treatment for Crohn's disease. Pulmonary symptoms and chest roentgenographic and pulmonary function abnormalities gradually reversed after stopping the drug. No specific treatment was given. The second patient, who had rheumatoid arthritis without pulmonary disease, received the drug for 1 yr without experiencing any problems. Readministration seven months later resulted in the development of an acute interstitial pulmonary disease. Discontinuing the drug and treatment with corticosteroids produced rapid improvement. We discuss these patients in relation to other reports of sulfasalazine-induced pulmonary toxicity, highlighting their atypical features.

PMID:
1348220
DOI:
10.1378/chest.101.4.1033
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center